Indiana, 2003

Flood in Indiana, February 23 to 25, 2003

February 23 to 25, 2003 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 22, 6:40 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 22, 6:40 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
640 PM EST SAT FEB 22 2003

UPGRADED PARTS OF WINTER WEATHER ADVISORY TO A WARNING FOR SOME OF THE
NE ZONES TONIGHT. DEFORMATION ZONE HAS PULLED UP NEARLY STATIONARY
IN THIS AREA WITH MODELS SUGGESTING ANOTHER QUARTER INCH LIQUID
EQUIVALENT PSBL THRU 06Z SUN...TRANSLATING TO ANOTHER 2 TO 4 INCHES
OF SNOW. SOME EMBEDDED TSTMS WITHIN THE DEFORMATION ZONE WL ENHANCE
AMOUNTS LOCALLY.

ALL OTHER HEADLINES REMAIN THE SAME.

.IND...
IN...WINTER STORM WARNING FOR TONIGHT FOR ZONES INZ039>042...
INZ047>049...INZ056>057.

WINTER STORM WATCH FOR SUNDAY NIGHT FOR ZONES INZ044>048...
INZ051>057...INZ060>065...INZ067>072.

WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ021...
INZ028>031...INZ035>038...INZ043>046.

WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ051>053...
INZ060>061.

WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES INZ054>055...
INZ062>065.

JAS
Hazardous weather outlook, Feb 22, 5:51 AM EST, 18 hours 39 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-231100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 AM EST SAT FEB 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY

WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY AND TONIGHT GENERALLY
ALONG AND NORTH OF A LINE FROM SULLIVAN TO NASHVILLE TO NEW CASTLE.
RAIN WILL CHANGE TO SNOW OVER THE WEST PART OF CENTRAL INDIANA LATE
THIS MORNING OR EARLY THIS AFTERNOON. RAIN WILL CHANGE TO SNOW OVER
THE EAST PART OF CENTRAL INDIANA THIS AFTERNOON. SNOW WILL
ACCUMULATE 1 O 4 INCHES BY DARK. SNOW WILL DIMINISH OVER THE WEST
THIS EVENING AND WILL DIMINISH OVER THE EAST LATER TONIGHT. TOTAL
SNOW ACCUMULATION BY LATE TONIGHT SHOULD BE 2 TO 6 INCHES.
INCREASING NORTH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL OCCUR SUNDAY NIGHT. AT THE PRESENT TIME 3 TO 7 INCHES OF
SNOW IS POSSIBLE. THERE WILL BE A CHANCE OF SNOW TUESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT CHANGE OF RAIN TO SNOW TODAY...AND SNOW
ACCUMULATION THIS AFTERNOON...TONIGHT AND SUNDAY NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...

HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
February 23, 12:30 AM EST to February 25, 12:00 AM EST
Where
Jackson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

The East Fork White river crested at 15.37 feet in Seymour, where the flood stage is 12.0 feet. A few roads were closed and agricultural land was flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340513.